MyD Banner

Travelling in London

Anonymous
15.10.2008

Hi, I just thought I would share a recent diabetic story! I have been recently travelling around the UK and Europe. During my last day in London before heading to visit friends, I experienced a really bad low.

In 7 years of being a diabetic I have never ever experienced a severe hypo. I was in Oxford Street at the time, and started to feel very faint, I told my boyfriend and brother as we walked into Macca's to get a Coke, that I wasn’t well. The last thing I remember is waking up in an ambulance.

My brother and boyfriend said that I had a severe fit, with convulsions and I stopped breathing for 10 secs or so (Going Purple). I realised after this happened the reason behind the low, and it was that I had not eaten enough that day and injected too much insulin. The fact that I didn’t have good lollies was a contributing factor. I bought UK lollies earlier that day, as I had run out of my Aussie Jelly Beans, and I don’t think the UK lollies worked quickly enough when having the hypo.

Just a bit of advice for travelling, make sure you eat well, check sugars regularly and have the right lollies with you! Don’t take your diabetes lightheartedly! Don’t let diabetes manage your life, you manage your life and make sure diabetes is an important factor in it!